Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 183, NWS Pueblo, CO

July 6, 2025Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2025, 8:49 PM MDT for Kiowa County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 8:49 PM MDT (02:49 UTC)
Expired
Jul 6, 2025, 9:45 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:17 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

567 
WUUS55 KPUB 070249
SVRPUB
COC061-070345-
/O.NEW.KPUB.SV.W.0183.250707T0249Z-250707T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
849 PM MDT Sun Jul 6 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Eastern Kiowa County in southeastern Colorado...

* Until 945 PM MDT.

* At 847 PM MDT, a severe thunderstorm was located 11 miles northeast
  of Eads, or 21 miles southwest of Cheyenne Wells, moving southeast
  at 40 mph.

  HAZARD...70 mph wind gusts. A 66 mph wind gusts was measured at a 
           weather station in Kit Carson. Hail up to the size of 
           quarters may also occur with this storm.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Sheridan Lake, Chivington, Brandon, and Towner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3828 10241 3861 10290 3862 10205 3828 10205
TIME...MOT...LOC 0247Z 303DEG 36KT 3859 10263 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish
1 follow-up statement
971 
WWUS55 KPUB 070324
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
924 PM MDT Sun Jul 6 2025

COC061-070345-
/O.CON.KPUB.SV.W.0183.000000T0000Z-250707T0345Z/
Kiowa CO-
924 PM MDT Sun Jul 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR EASTERN KIOWA COUNTY...

At 924 PM MDT, a severe thunderstorm was located near Sheridan Lake,
or 26 miles west of Tribune, moving southeast at 40 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Sheridan Lake, Chivington, Brandon, and Towner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3846 10267 3861 10262 3862 10205 3828 10205
      3828 10241
TIME...MOT...LOC 0324Z 303DEG 36KT 3839 10223 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:05 PM MDT, 1 hour 44 minutes earlier. Its key messages:

  • Strong to severe storms possible across the southeast plains this afternoon and evening, and again on Monday.
  • Warmer and drier weather expected Tuesday and Wednesday.
  • Hot and breezy Thursday with cooler and and more unsettled weather for Friday into the early weekend.
Area forecast discussion, Jul 6, 7:05 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
705 PM MDT Sun Jul 6 2025

.KEY MESSAGES...

- Strong to severe storms possible across the southeast plains
  this afternoon and evening, and again on Monday.

- Warmer and drier weather expected Tuesday and Wednesday.

- Hot and breezy Thursday with cooler and and more unsettled
  weather for Friday into the early weekend.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 209 PM MDT Sun Jul 6 2025

Currently...High pressure aloft remains across the Desert SW and the
southern US, while an upper disturbance crosses the northern
Rockies. LLVL moisture that was in place across the eastern plains
this morning has persisted, providing the fuel for convection firing
over the higher terrain and Palmer Divide this afternoon. Temps have
warmed into the upper 70s to mid 80s for the high valleys, and 80s
to around 90F for the plains as of 1 PM.

Tonight...Just like yesterday, an upper disturbance crossing the
northern Rockies is providing the trigger to tap into available
moisture and instability for stronger to severe storms to develop
across the plains this afternoon and evening, and a Severe
Thunderstorm Watch has been issued for portions of CO and WY until 8
PM. The southern edge of this watch box dips down across El Paso and
Kiowa counties, and though much of the severe activity is expected
to remain north of the Palmer Divide, a few severe storms will be
possible, with the main threats expected to be strong outflow gusts
of 60 to possibly 70 mph, and hail up to around an inch in diameter.
Hi-res models are indicating 1600-2000j/kg of CAPE across much
of the SE plains, and 30-40 kts of bulk shear with an additional
spin boost off of the Palmer. Though there are only the two
counties included within the watch, the potential exists for an
active night with strong storms likely across much of the
plains. Convection is expected to linger late and perhaps into
the overnight hours, just like last night. Further west, much
drier air is in place (30s vs 50s) so while isolated convection
has developed, nothing too strong is anticipated and activity
should die down soon after sunset when heating ends. Plan on
overnight low temps in the 40s to around 50F for the high
valleys, and 50s to around 60F for the plains.

Monday...Tomorrow looks like it could be another busy day, and will
heavily depend on how much llvl moisture gets pushed back towards
the mountains due to outflow tonight, and how much cloud cover there
is that could inhibit heating. Indications on how busy it could be
will likely be known by 11 AM. SPC has dropped the Slight area for
severe weather down across eastern CO once again, and WPC has
covered pretty much all of eastern CO with a Marginal for excessive
rainfall. Look for high temps tomorrow in the 80s for the high
valleys, and mid 80s to around 90F for the plains. Moore

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 339 AM MDT Sun Jul 6 2025

The upper high across the Four Corners region remains progged to
build into south central Colorado Tuesday and Wednesday,
bringing a warming and drying trend to all of south central and
southeast Colorado. While there looks to be enough residual
moisture for isolated to scattered higher based showers and
storms over and near the higher terrain on Tuesday, Wednesday
looks to be mainly dry across the area with the upper high
overhead. At to slightly above seasonal temperatures areawide on
Tuesday warm into the mid 90s to lower 100s across the plains
on Wednesday, with 70s and 80s expected across the higher
terrain and upper 80s to lower 90s across the high mountain
valleys.

For Thursday and beyond, latest models are in general agreement of
the upper high being shunted south and east by several embedded
waves translating through the faster zonal flow across the Northern
Tier. Ahead of the first passing wave on Thursday, will bring
breezy westerly winds and very warm temperatures leading to the
potential for critical fire weather conditions across portions
of the area. This passing system sends a cold front across the
area leading to cooler, closer to seasonal temperatures, and
more unsettled weather once again for Friday and into the early
weekend, as available moisture increases across the region once
again.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 704 PM MDT Sun Jul 6 2025

KALS: VFR through 24 hours with diurnally-driven winds. Winds will
gusts to around 20 knots for a few more hours this evening before
weakening overnight. Mid-level clouds will linger through Monday.

KCOS: Strong to severe thunderstorms are rolling across the area as
of 23Z, and should continue off and on in the area through about
02Z. After a brief lull in activity, more showers and storms are
expected to move in and out of the area near the terminal between 03-
06Z. Coverage will be spotty, by confidence for activity over the
terminal has increased. Storms will produce strong outflow winds,
MVFR cigs, and possibly brief periods of heavy rain and lowered vis.
The area should dry out after 06Z, but some low clouds in the MVFR
range should linger in the early morning hours for Monday. More
showers and storms will be possible in the area Monday afternoon.

KPUB: Gusty southeast winds will linger at the terminal into this
evening, along with a low but non-zero chance for showers and
thunderstorms overhead. Coverage will be scattered enough to leave
as PROB30 for now, but any storms near the area will produce gusty
outflow winds 20-30 knots, or possible stronger with any severe
storms. If a storm does move over the terminal, MVFR cigs, briefly
lowered vis, and brief periods of heavy rain will be possible.
Showers will leave the area after 06Z. Some low clouds may set in
early Monday morning, leaving conditions at MVFR for a few
hours before the clouds mix out. Gusty southeast winds resume
Monday afternoon, and though some showers may be expected in
the area, confidence in coverage is too low to include in this
round of TAFs.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MOORE
LONG TERM...MW
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jul 6, 11:31 AM MDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1131 AM MDT Sun Jul 6 2025

COZ058>089-093>099-071300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1131 AM MDT Sun Jul 6 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected today, with storms
developing along the Palmer Divide and southeast mountains during
the early afternoon, before pushing into a more unstable atmosphere
across the southeast plains through the late afternoon and evening.
One or two severe storms, capable of producing strong and damaging
winds of 60 to 70 mph and hail up to the size of quarters will be
possible. The best chances of severe storms will be generally east
of a line from El Paso County to Pueblo to Springfield. Heavy
rainfall will also be possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered afternoon and evening thunderstorms are expected once
again on Monday, with storms starting over and near the higher
terrain, before moving into a more unstable atmosphere across the
southeast plains through the late afternoon and evening, where a
few strong to severe storms capable of producing strong winds up
to 60 and hail up to the size of quarters, will again be
possible. All thunderstorms will be capable of producing small
hail, frequent cloud to ground lightning and periods of moderate
to heavy rainfall.

Storms will become weaker and more isolated Tuesday through Thursday,
with temperatures warming back to above seasonal norms, ahead of
a passing cold which will bring cooler temperatures and increased
chances for daily thunderstorms for Friday into next weekend.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

23/23

In the hours before

Special weather statement, Jul 6, 8:43 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
843 PM MDT Sun Jul 6 2025

COZ095-096-070315-
Western Kiowa County CO-Eastern Kiowa County CO-
843 PM MDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 915 PM MDT...

At 843 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Eads, or 24 miles southwest of Cheyenne Wells, moving
southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chivington and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3834 10244 3859 10286 3862 10283 3861 10219
TIME...MOT...LOC 0243Z 299DEG 26KT 3861 10271

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Hodanish
Local storm report, Jul 6, 8:45 PM MDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
845 PM MDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     Hail             3 NE Falcon             38.95N 104.57W
07/06/2025  M1.00 Inch       El Paso            CO   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Jul 6, 8:46 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
846 PM MDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     Hail             3 SE Manitou Springs    38.83N 104.88W
07/06/2025  M1.25 Inch       El Paso            CO   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Local storm report, Jul 6, 8:47 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
847 PM MDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     Hail             2 SW Colorado Springs   38.80N 104.84W
07/06/2025  M1.00 Inch       El Paso            CO   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Jul 6, 8:48 PM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Pueblo CO
848 PM MDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Hail             3 SE Manitou Springs    38.83N 104.88W
07/06/2025  M1.50 Inch       El Paso            CO   Public

&&
Local storm report, Jul 6, 8:49 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
849 PM MDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Hail             4 N Black Forest        39.07N 104.71W
07/06/2025  M1.25 Inch       El Paso            CO   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:04 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jul 6, 6:25 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Jul 6, 6:42 PM MDTSpecial Weather StatementPUBHuerfano33 min
Jul 6, 6:58 PM MDTSpecial Weather StatementPUBEl Paso47 min
Jul 6, 7:06 PM MDTFlash Flood WarningPUBEl Paso114 min
Jul 6, 7:22 PM MDTSpecial Weather StatementPUBPueblo23 min
Jul 6, 7:53 PM MDTSevere Thunderstorm WarningPUBTeller52 min
Jul 6, 8:08 PM MDTSpecial Weather StatementPUBCrowley37 min
Jul 6, 8:19 PM MDTSpecial Weather StatementPUBKiowa26 min
Jul 6, 8:23 PM MDTSpecial Weather StatementPUBPueblo37 min
Jul 6, 8:36 PM MDTSpecial Weather StatementPUBTeller24 min
Jul 6, 8:43 PM MDTSpecial Weather StatementPUBKiowa32 min
Jul 6, 8:51 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 6, 8:57 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 6, 9:25 PM MDTSpecial Weather StatementPUBFremont35 min
Jul 6, 9:32 PM MDTSpecial Weather StatementPUBEl Paso43 min
Jul 6, 9:36 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller39 min
Jul 6, 9:44 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa31 min
Jul 6, 10:05 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Jul 6, 10:12 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo48 min
Jul 6, 10:14 PM MDTSpecial Weather StatementPUBKiowa46 min
Jul 6, 10:24 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jul 6, 10:57 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 6, 10:58 PM MDTSpecial Weather StatementPUBProwers62 min
Jul 6, 11:17 PM MDTSevere Thunderstorm WarningPUBProwers28 min
Jul 7, 1:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 7, 2:19 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jul 7, 2:47 PM MDTSpecial Weather StatementPUBCuster28 min
Jul 7, 2:48 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 7, 3:07 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCuster, Fremont, Pueblo23 min
Jul 7, 3:10 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 7, 3:26 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCuster, Pueblo34 min
Jul 7, 3:31 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 7, 4:55 PM MDTSpecial Weather StatementPUBPueblo35 min
Jul 7, 5:06 PM MDTSpecial Weather StatementPUBCrowley24 min
Jul 7, 5:39 PM MDTSpecial Weather StatementPUBOtero36 min
Jul 7, 5:42 PM MDTSpecial Weather StatementPUBLas Animas33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.